| Catalog Number |
SAC-00820 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that "the intensivist facing the guide wire and catheter both inside the packing comes damaged all the time." this was found prior to use during inspection.
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Additional Manufacturer Narrative
(b)(4) the customer returned one unopened sac-00820 arterial kit for analysis.No definite signs of use were observed.Visual analysis of the guidewire revealed the guidewire was kinked in multiple places throughout the body.Visual analysis also revealed the returned packaging contained one major fold and the catheter and protective tubing each had a kink all aligning with the location of the kinks in the guidewire.Microscopic examination confirmed the kinks and revealed that both welds were present and spherical.Additionally, the product lidstock states "do not bend".The kinks in the guidewire were located 65mm and 88mm from the proximal end.The overall length of the guidewire measured 349mm, which is within the specification limits of 345mm-355mm per the guide wire product drawing.The guide wire outer diameter measured 0.510mm, which is within the specification limits of 0.508mm-0.533mm per the guide wire product drawing.A manual tug test confirmed that the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not use if package is damaged".The lidstock was reviewed and the words "do not bend" are clearly visible on the front of the lidstock.A change was implemented in april 2017 to update the product labeling to clearly inform the customer to not bend the product and is intended to reduce the potential for product damage.The customer report of a damaged guidewire was confirmed through investigation of the returned sample.The guidewire was kinked in the middle of the body and the returned packaging contained one major fold as well.The guidewire met all relevant functional requirements, and a device history record review was performed with no relevant findings.The packaging clearly states "do not bend." based on the sample received, storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description